• RNSusan's Avatar

    RNSusan posted an update

    Going to have surgery Thursday morning. bilateral mastectomy with expander placement. Having the lymph node mapping done tomorrow.

    2 Comments
    • beachbum5817's Avatar
      beachbum5817

      Good luck to you. Hope al goes well.

      almost 5 years ago
    • Gabba's Avatar
      Gabba

      Praying for sure and steady hands for your surgeon and a quick and easy recovery for you. Check in with us when you feel up to it.

      almost 5 years ago
  • RNSusan's Avatar

    RNSusan posted an update

    have you ever felt guilty about not being a "sick" as you thought you were going to feel or what others thought you should/would? I am so very grateful that although my first treatment left me feeling crappy for about 4 days, very fatigued and then not so good but able to function quite well from day 6. I am going to have my second AC treatment Wednesday, on an every two week schedule. The doctor is going to give me Emend rather than the Zofran since it gave me headaches and sorry, I would rather not have headaches! I get migraines so one less headache is fine with me.
    My doctor said I was doing better than 80% of his patients, I was surprised, pleasantly so! The chemo nurse told me at the first meeting that "all you breast cancer patients all come in for the first time all nervous and scared with a full head of hair. The next time I see them, they have no hair and are less afraid." I know I still have a few days to go, but I have no signs of my hair coming out, not even strands or anything. Those that have already experienced this, I am sorry and I hope this is not offensive. it's part of that feeling almost guilty, for lack of a better way to say it. I am ecstatically grateful for still having my hair and for not being worse than I was.
    I guess based on so many accounts on here and other places, I expected it to be worse? I suppose with 3 more left that I could have the "worse" happen.
    I hope this made sense.

    8 Comments
    • dee1234's Avatar
      dee1234

      I'm doing about as well as Ejourneys. First A/C dose dense chemo was fine. Second I felt a little wiped out about three days after chemo and it lasted for about three days. The third infusion I felt pretty good for the first two days then started with heartburn and feeling like I had a chemical spill in my stomach. Keeping busy when I felt good and laying down and taking it easy when I felt crappy seemed to be my regimen after the third chemo. It is now a week and two days after the third chemo and I am feeling a lot better today. I get my fourth and last treatment in five days and just the fact that I know it is the last of the A/C has lifted my spirits.
      I know I can do this. Scheduled for Taxol every two weeks for four more rounds after this.
      Hoping Taxol side effects are a milder than the A/C. I read that it is easier on the stomach which has been the most uncomfortable part of this journey for me so far. Not horrible but uncomfortable. As far as feeling guilty about it not being as bad for me, I feel extremely gratelful.

      over 5 years ago
    • RNSusan's Avatar
      RNSusan

      I will be taking the taxol same as you dee1234. congrats on having 1 A/C treatment left. My treatment went ok, I did have quite a bit of nausea last night but probably because I actually ate dinner. The Emend does seem to have helped me today though.

      Round #3 in 2 weeks, half way done. oh and my hair is coming out by the handfuls. :( oh well, badge of courage, right? it'll be interesting to see how it grows back since I already have curly hair so I hope it doesn't get curlier!

      over 5 years ago
    • dee1234's Avatar
      dee1234

      I think I will be happy just to have hair no matter what! Never wore a hat or anything on my head for my whole life. Very uncomfortable for me to have my head covered every time I want to go out. It's also been very hot around here and that makes it more uncomfortable. Thank God for air conditioners.

      over 5 years ago
  • RNSusan's Avatar

    RNSusan posted an update

    So, today was my first chemo treatment. it went well. I am feeling a little nauseated but that could be due to all the fluids I drank between the hours of 2-6 pm, right around 48 ozs. I rarely drink that much all day! I have Compazine, Zofran and Ativan to take at home.
    Thank you all so much for all of the support and information you all gave me. it made a huge difference. The port access wasn't bad and they did it without any Emla cream. it wasn't even like getting a shot so that was good. They don't give Emend for nausea unless all else fails.
    I go in for the Neulasta injection tomorrow afternoon. and my next chemo is July 16th.
    Thank you again!!!

    5 Comments
    • Merle's Avatar
      Merle

      I'm glad that it went well.
      Enjoy today and tomorrow because Sunday may be the beginning of something you can't prepare yourself for. I hope your bowel movements stay regular. Don't be afraid to page your doctor if you feel funny or have a question. Even if it is 3:00 am.

      over 5 years ago
    • Ghound47's Avatar
      Ghound47

      Definitely take the compazine for any nausea.... might make you drowsy but you'll feel better.

      over 5 years ago
    • RNSusan's Avatar
      RNSusan

      I got the shot today and have taken Claritin for two days and will continue to do so! They don't sugar coat the side effects when they tell you about them. In addition to the flu like symptoms (similar to the chemo) bone pain is expected! Oh makes me want to say pick me pick me! LOL oh, wait, they did!!! I'm taking the anti-nausea stuff around the clock even if I feel ok, I don't want to take a chance.

      over 5 years ago